Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 9, 2018, 3:49 PM CDT for Iowa County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 9, 2018, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
County Iowa County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WWUS83 KMKX 092049
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
349 PM CDT THU AUG 9 2018
WIZ056-062-063-092130-
Iowa-Sauk-Dane-
349 PM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...SOUTHWESTERN
SAUK AND SOUTHWESTERN DANE COUNTIES...
At 349 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Cross Plains to Muscoda. Movement was
southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Verona, Oregon, Mount Horeb,
Dodgeville, Cross Plains, Mazomanie, Spring Green, Black Earth,
Barneveld, Blue Mounds, Highland, Arena, Ridgeway, Avoca, Orion, Cobb
and Mount Vernon.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4317 9019
4323 9019 4319 8960 4286 8921 4298 9043
TIME...MOT...LOC 2049Z 322DEG 15KT 4310 8962 4319 9040
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:11 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 9, 2:11 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 211 PM CDT Thu Aug 9 2018 .DISCUSSION... Tonight...Forecast confidence is high. The line of scattered showers/storms along a cold front should exit to the south by mid evening with drier weather moving in behind the boundary. Friday through Tuesday...Forecast confidence is high. We will be in solid persistence pattern into early next week. We should stay dry with temperatures will be at or slightly above seasonal normals with dew points in the tolerable level. Not really low, but not too juicy. Tuesday night and Wednesday...Forecast confidence is medium. The blocked pattern will become a bit more progressive by the middle of next week. A surface cold front is forecast to come through about this time, bringing us our next best chance for some showers and storms. The upper pattern looks very complicated with a couple of closed lows over the U.S. One over the east coast, the other over the central plains. && .AVIATION(18Z TAFS)... A line of showers and storms will continue to push south through the area late this afternoon and evening. We could see some brief MVFR conditions as the line moves through. The main threat with these storms will be strong damaging winds. Look for the activity to clear out by early to mid evening. Otherwise, look for mainly VFR conditions through the TAF period. There could be some patchy fog later tonight due to light winds and clearing skies, especially in areas that got some rain. && .MARINE... Late afternoon/evening thunderstorms will be a threat to mariners, mainly south of Port Washington. Things will quiet down by mid evening with quiet conditions continuing through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...Davis Friday Night through Thursday...Davis
Hazardous weather outlook, Aug 9, 2:18 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 218 PM CDT Thu Aug 9 2018 WIZ046-047-051-052-056>060-062>072-101930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms in southern Wisconsin. A few storms may become strong to severe through early this evening south of a line from Milwaukee to Sauk City. Isolated gusty winds and small hail are possible along with brief heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday but it is too early to discern the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotters reports are appreciated through early this evening. LMZ643>646-101930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms, mainly south of Milwaukee. A few storms may become strong to severe through early this evening with isolated gusty winds and small hail possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 3:07 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 307 PM CDT THU AUG 9 2018 WIZ056-057-063-092100- Columbia-Sauk-Dane- 307 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIA...EAST CENTRAL SAUK AND NORTH CENTRAL DANE COUNTIES... At 307 PM CDT, a strong thunderstorm was located near Lake Wisconsin, moving southeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Waunakee, Baraboo, Prairie Du Sac, Sauk City, Lake Wisconsin, Lodi, Poynette, Dane, Arlington, Merrimac, Harmony Grove, Okee and Devils Lake St Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4334 8984 4349 8971 4337 8931 4314 8950 TIME...MOT...LOC 2007Z 300DEG 17KT 4338 8969 SPM
Special weather statement, Aug 9, 3:25 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
325 PM CDT THU AUG 9 2018
WIZ065-066-071-092100-
Waukesha-Milwaukee-Racine-
325 PM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
NORTHEASTERN RACINE AND SOUTHEASTERN WAUKESHA COUNTIES...
At 325 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muskego to near Wind Point. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Racine, Oak Creek, Muskego, South Milwaukee, Cudahy, Wind Lake, Wind
Point, Big Bend, Caledonia, North Bay, Franksville and North Cape.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4277 8776 4275 8777 4275 8809 4288 8820
4294 8785 4288 8785 4285 8783 4281 8778
4280 8777 4277 8775
TIME...MOT...LOC 2025Z 300DEG 12KT 4284 8805 4282 8784
MARQUARDTSpecial weather statement, Aug 9, 3:36 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 336 PM CDT THU AUG 9 2018 WIZ058-063>065-092115- Dodge-Waukesha-Jefferson-Dane- 336 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN DANE...NORTHEASTERN JEFFERSON AND SOUTHWESTERN DODGE COUNTIES... At 336 PM CDT, a strong thunderstorm was located over Waterloo, moving southeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Watertown, Fort Atkinson, Jefferson, Lake Mills, Marshall, Waterloo, Oconomowoc, Johnson Creek, Lac La Belle, Ixonia, Rome, Milford, Reeseville, Richwood, Deansville, Hubbleton, Danville, Pipersville, Helenville and Lake Lac La Belle. LAT...LON 4319 8912 4334 8894 4313 8851 4291 8874 TIME...MOT...LOC 2036Z 307DEG 27KT 4322 8897 SPM
Special weather statement, Aug 9, 3:39 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 339 PM CDT THU AUG 9 2018 WIZ063-064-069-092130- Rock-Jefferson-Dane- 339 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK...EASTERN DANE AND WESTERN JEFFERSON COUNTIES... At 339 PM CDT, a strong thunderstorm was located over McFarland, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Eastern Madison, Sun Prairie, Fitchburg, Stoughton, Fort Atkinson, Jefferson, McFarland, Monona, Lake Mills, Milton, Edgerton, Marshall, Cottage Grove, Johnson Creek, Deerfield, Cambridge, Lake Ripley, Lake Koshkonong, Albion and Milford. LAT...LON 4296 8940 4322 8924 4309 8875 4276 8889 TIME...MOT...LOC 2039Z 291DEG 20KT 4302 8927 SPM
Special weather statement, Aug 9, 3:45 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 345 PM CDT THU AUG 9 2018 WIZ057-063-092115- Columbia-Dane- 345 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COLUMBIA AND NORTHEASTERN DANE COUNTIES... At 345 PM CDT, a strong thunderstorm was located over Deforest, or near Windsor, moving southeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Eastern Madison, Sun Prairie, Waunakee, Windsor, Deforest, Dane, Arlington, Token Creek, East Bristol and Morrisonville. LAT...LON 4320 8955 4336 8944 4325 8905 4307 8925 TIME...MOT...LOC 2045Z 297DEG 19KT 4325 8941 SPM
Special weather statement, Aug 9, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
349 PM CDT THU AUG 9 2018
WIZ056-062-063-092130-
Iowa-Sauk-Dane-
349 PM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...SOUTHWESTERN
SAUK AND SOUTHWESTERN DANE COUNTIES...
At 349 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Cross Plains to Muscoda. Movement was
southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Verona, Oregon, Mount Horeb,
Dodgeville, Cross Plains, Mazomanie, Spring Green, Black Earth,
Barneveld, Blue Mounds, Highland, Arena, Ridgeway, Avoca, Orion, Cobb
and Mount Vernon.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4317 9019
4323 9019 4319 8960 4286 8921 4298 9043
TIME...MOT...LOC 2049Z 322DEG 15KT 4310 8962 4319 9040
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:21 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 39 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | MKX | Dodge, Milwaukee, Washington | 36 min |
| Aug 9, 2:29 PM CDT | Special Marine Warning | MKX | 31 min | |
| Aug 9, 2:46 PM CDT | Special Weather Statement | MKX | Dane | 29 min |
| Aug 9, 3:01 PM CDT | Special Weather Statement | MKX | Columbia | 44 min |
| Aug 9, 3:07 PM CDT | Special Weather Statement | MKX | Columbia | 53 min |
| Aug 9, 3:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 22 min |
| Aug 9, 3:25 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 35 min |
| Aug 9, 3:36 PM CDT | Special Weather Statement | MKX | Jefferson | 39 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Aug 9, 3:45 PM CDT | Special Weather Statement | MKX | Dane | 30 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | MKX | Kenosha | 33 min |
| Aug 9, 4:17 PM CDT | Special Weather Statement | MKX | Jefferson | 43 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | MKX | Iowa | 28 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Aug 9, 4:58 PM CDT | Special Weather Statement | MKX | Rock | 47 min |
| Aug 9, 5:08 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 15 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 49 min |
| Aug 9, 5:44 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.